MAUDE Adverse Event Report: ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1008189-30
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedural preparation of a 4x30mm rx viatrac balloon dilatation catheter (bdc), when the device was removed from its package a clear and obvious crack was noted at at the link with the pressure syringe [hub].The bdc was replaced with another viatrac 14 plus and the procedure was completed.There was no patient involvement nor clinical delay.Subsequent to the initially reported event the device was received and a functional test was performed.A leak was noted at the nosepiece break in the hub.The account confirmed that the leak was noted during the inflation of the device while inside the anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported break and leak were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned device analysis, a definitive cause for the reported complaints could not be determined.It was reported that the leak was noted during the inflation of the device while inside the anatomy.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted contrast on the device, which indicates that the device was prepped for use and the account confirmed that it was advanced in the anatomy.In this case, it is possible that the balloon dilatation catheter (bdc) was inadvertently mishandled during preparation and/or advancement such that the nose piece became damaged (broke) and ultimately leaked during attempts to inflate the device; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
VIATRAC
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21733405
Report Number2024168-2025-03272
Device Sequence Number15703693
Product Code LIT
UDI-Device Identifier08717648056833
UDI-Public(01)08717648056833(17)260331(10)4042461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1008189-30
Device Catalogue Number1008189-30
Device Lot Number4042461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown